MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 10/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
Per a report from the legal department the patient had an initial right knee replacement on (b)(6) 2007.Approximately 9 years and 5 months after the initial procedure the patient had a right knee revision on (b)(6) 2016 due to worsening pain and swelling.In or about 2016, imaging demonstrated interval subsidence of the tibial component consistent with loosening of the component.During the revision surgery, the patient's orthopedic surgeon stated that there was osteolysis noted at the distal femur on the lateral condyle and the tibial component was grossly loose.Pathology confirmed that there was a tissue reaction to the polyethylene.Upon information and belief, the loose components and osteolysis were due to premature polyethylene wear of the tibial insert.There is no other patient demographic or medical history available.There is no information on the patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported was likely the result of pain, subsidence and loosening of the tibial tray, loosening of the femoral component, and prosthesis wear of the tibial insert.However, the underlying cause(s) and sequence of events cannot be determined because no operative notes, images, or radiographs were provided, and the revised components were not returned to exactech for evaluation.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
miguel sosa
3523771140
MDR Report Key16814359
Report Number1038671-2023-00833
Device Sequence Number20256950
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2011
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number244-24-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer12/20/2023
09/15/2026
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date12/20/2023
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown